MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 2.5X2.5; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 2.5X2.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2525
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the review of the lot 17650567, it was noted that one (1) unit was rejected due to the defect of oversized proximal bead; this defect could be related to the reported issue in the complaint with the orbit galaxy xtrasoft coil.Further review of the device history record (dhr) confirmed that the rejected unit was properly segregated and discarded.There were no other issues noted that would be considered as potentially related to the reported complaint.Concomitant med products: enterprise 2 (23mm), orbit galaxy 5x10, three coils of unknown brand (one 4x6 coil, and two 3x4 coils), and two unknown brand 2x2 coils were used to complete the procedure.(b)(6).Additional information will be submitted within 30 days of receipt.(b)(4).
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of an aneurysm on the left internal carotid artery on a (b)(6) female patient, after an enterprise 2 vascular reconstruction device was placed and the coil embolization was started at the stent jailed by an orbit galaxy 5x10 coil, three coils (one 4x6 coil and two 3x4 coils) were detached, the physician attempted to detach the orbit galaxy xtrasoft coil (640cx2525 / 17650567), but the coil failed to detach.The coil was replaced with another orbit galaxy xtrasoft coil with the same size and lot number (640cx2525 / 17650567), and the same failure to detach issue was encountered.The coil was replaced and two additional coils (2x2) were used to complete the procedure.The procedure was successfully completed without further issue or delay.There was no report of patient injury or complication; the product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.
 
Additional Manufacturer Narrative
Fda reports 3008264254-2018-00512 and 3008264254-2018-00513 are related to the same event.The healthcare professional reported that during the coil embolization of an aneurysm on the left internal carotid artery on a 50-year old female patient, after an enterprise 2 (23mm) vascular reconstruction device was placed and the coil embolization was started at the stent jailed by an orbit galaxy 5x10 coil, three coils (one 4x6 coil and two 3x4 coils) were detached.When the physician attempted to detach the orbit galaxy xtrasoft coil (640cx2525 / 17650567) it failed to detach.It was confirmed that the coil delivery system was prepped without any difficulty and the coil was successfully removed from the patient.The coil was replaced with another orbit galaxy xtrasoft coil with the same size and lot number (640cx2525 / 17650567), and the same failure to detach issue was encountered.The syringe used in attempt to detach the orbit galaxy xtrasoft coil was successfully used to detach four coils prior to having issue detaching the orbit galaxy xtrasoft coil.The coil was replaced and two additional coils (2x2) were used to complete the procedure without further issue.It was confirmed that the reported event did not result in any delay.There was no report of patient injury or complication; the product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The orbit galaxy xtrasoft coil was not available to be returned for analysis.During the review of the lot 17650567, it was noted that one (1) unit was rejected due to the defect of oversized proximal bead; this defect could be related to the reported issue in the complaint with the orbit galaxy xtrasoft coil.Further review of the device history record (dhr) confirmed that the rejected unit was properly segregated and discarded.There were no other issues noted that would be considered as potentially related to the reported complaint.The reported issue of failure to detach related to the orbit galaxy xtrasoft coil could not be confirmed without the product return for analysis.The root cause of the event could not be determined; however, procedural / handling factors may have contributed to the event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X2.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key7314085
Report Number3008264254-2018-00512
Device Sequence Number2248814
Product Code KRD
UDI-Device Identifier10886704030669
UDI-Public(01)10886704030669(11)170214(17)190131(10)17650567
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number640CX2525
Device Catalogue Number640CX2525
Device Lot Number17650567
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR